Jump to content

A welcome side effect of chemo (apparently)


LexieCat

Recommended Posts

For the past 20 years or so, I've had a steadily growing/darkening rough skin patch on my right cheekbone. I've seen dermatologists, who assure me it's not cancerous or pre-cancerous, but just one of those things. It looks like a large, rough, reddish-brown birthmark. Before my latest LC diagnosis I was toying with getting laser resurfacing to deal with that, as well as other little age spots cropping up and wrinkles.

Anyway, since I've been on chemo, the patch has lightened all over, the roughness has smoothed out, and it's generally far less noticeable. I haven't been wearing makeup because of the need for masks, but makeup would also almost completely cover it now, I think.

I suppose it makes sense, if chemo targets fast-growing cells, that it would attack a benign growth like this, too. Whatever, it's a welcome effect!

Link to comment
Share on other sites

Wow Lexie...not only are you beating cancer, but you also managed to clear up your complexion.  Seriously though, it does make sense that any abnormal cells might be responding to the chemo.  That really reinforces how those chemicals do go through our whole system, doesn't it?  Glad to hear the news and hope to hear more good news from your next scan.

Lou

Link to comment
Share on other sites

No, but they tested another, much smaller, spot on my face that was benign. Apparently this particular condition is readily identifiable and none of the dermatologists I saw were concerned with it in the slightest. 

Link to comment
Share on other sites

Interesting! When my mom had chemo for advanced breast cancer she had a lot of spots on her arms turn  scaly and peeling. It seems probable that she had very early skin cancers or maybe precancerous spots, since she had a lot of sun exposure throughout her life. She tanned really well, unlike me- it seemed to me I burned and/or freckled even thinking about the sun.  Maybe that protected me from skin cancers. 

Anyway, my mom complained to her onclogist that the chemo was making her arms look like a fish. His reply: Better a live fish than a dead duck.

Bridget O

Link to comment
Share on other sites

  • 2 weeks later...

I am experiencing the exact same thing on a mole on my face near my eye.  Dermatologist said it was fine and genetic but it always bothered me.  While having radiation and chemo the spot got very dark, I asked the radiology oncologist if the darkening was from treatment and she said no, I have probably been in the sun too much.  I am now on Imfinzi and the spot is almost completely gone.  I don't know which treatment caused it to almost disappear but like you it is a positive side effect for sure.

 

Link to comment
Share on other sites

Wow--very cool. I hope the effect stays once they put me on maintenance therapy (scheduled to begin next week). Since I'm currently on two chemo drugs and an immunotherapy (I'm on Keytruda), it's tough to say which drugs/combo are responsible for which effect. After next week I'm supposed to be on Alimta/Keytruda indefinitely, so we'll see! But thanks for sharing--my NP says it's not unusual to have "skin changes" and I just lucked out by having a positive one!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.